Swollen Head Postoperatively Installation Of The Skull?
Good evening, want to ask, a few days ago my sister just had a skull installation operation (because I had surgery to remove a blood clot after an accident more than 1 month ago). Today my brother has been allowed by the doctor to go home, and by the time he left the hospital, the condition of my sister’s head was already somewhat swollen. But now the swelling on the head is getting bigger to make it difficult to see because the swelling has reached the eyes and cheeks. For other complaints such as dizziness and blurred vision because the eyes come swollen so it is difficult to see. Is this fairly natural to occur postoperatively? Or can it be caused by drugs consumed? But so far my sister has no history of allergies to certain drugs. Are there actions that must be taken to reduce the swelling that occurs? Thank you in advance,.
Hello Desy, Thank you for the question.
From your story, swelling in the head area can be caused by brain swelling (cerebral edema) or hydrocephalus. Hydrocephalus is a condition of the accumulation of brain fluid due to the production and absorption of brain fluid that is not running balanced. This condition can cause symptoms of headache, nausea, vomiting, impaired vision, impaired balance, and enlargement of the head. In addition to the two conditions above, this swelling can also be caused by allergic reactions and fluid buildup in the body.
As this condition occurs after the cranial surgery, it is advisable to encourage your family to immediately bring your sister to the hospital to consult a neurosurgeon who has handled your sister beforehand. The doctor needs to re-examine your sister (including a CT scan or MRI) to determine the cause. From this examination, the doctor will provide further treatment. The family should not delay consulting with a doctor to avoid further health complications. If these symptoms are caused by a more serious condition, the doctor will be able to provide early treatment. In the meantime, please advise your sister to continue taking drugs that are recommended by doctors when discharged from the hospital.
I hope this helps.